Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 9:34 PM CDT for Benton County, Washington County, Arkansas. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 9:34 PM CDT (02:34 UTC)
- Expired
- Oct 17, 2007, 10:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 10:00 PM CDT | TSTM WND GST 60 | Tontitown, AR | |
| Oct 17, 10:01 PM CDT | TSTM WND GST 60 | Savoy, AR | |
| Oct 17, 10:31 PM CDT | TSTM WND GST 58 | Fayetteville, AR | MEASURED BY ASOS AT DRAKE FIELD. |
| Oct 17, 10:31 PM CDT | NON-TSTM WND GST 58 | Fayetteville, AR | MEASURED BY ASOS AT DRAKE FIELD. |
| Oct 17, 10:35 PM CDT | TSTM WND DMG | 5 Ne Rogers, AR | NUMEROUS TREES BLOWN DOWN IN THE PRAIRIE CREEK CAMPGROUND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 180234
SVRTSA
ARC007-143-180330-
/O.NEW.KTSA.SV.W.0220.071018T0234Z-071018T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1030 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAVETTE TO 16 MILES WEST OF CINCINNATI TO 16 MILES
SOUTHWEST OF CINCINNATI TO 28 MILES SOUTHWEST OF LINCOLN...MOVING
NORTHEAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...
GENTRY...SILOAM SPRINGS...HIWASSE...CINCINNATI...SPRINGTOWN...
LINCOLN...STRICKLER...HIGHFILL...BELLA VISTA...BLACKBURN...
TONTITOWN...FARMINGTON...WINSLOW...PRAIRIE GROVE...SPRINGDALE...
BENTONVILLE...CAVE SPRINGS...WEST FORK...BRENTWOOD...LOWELL...PEA
RIDGE...GREENLAND...ROGERS...FAYETTEVILLE...ELKINS...WAR EAGLE AND
GARFIELD.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
3592 9395 3576 9420 3576 9449 3649 9460
3649 9387
TIME...MOT...LOC 0234Z 234DEG 55KT 3644 9441 3603 9474
3590 9464 3573 9475
$$2 follow-up statements
000
WWUS54 KTSA 180251
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT WED OCT 17 2007
ARC007-143-180330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-071018T0330Z/
WASHINGTON AR-BENTON AR-
951 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR BENTON AND WASHINGTON COUNTIES...
AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF PEA RIDGE TO LAKE
FRANCIS TO RHEA TO 6 MILES WEST OF MORROW...MOVING NORTHEAST AT 60
MPH.
THESE STORMS WILL AFFECT A LARGE PORTION OF THE WARNED COUNTIES.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
3592 9395 3576 9420 3576 9449 3649 9460
3649 9387
TIME...MOT...LOC 0251Z 234DEG 55KT 3659 9414 3618 9448
3605 9438 3588 9449
$$000
WWUS54 KTSA 180307
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT WED OCT 17 2007
ARC007-143-180330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-071018T0330Z/
WASHINGTON AR-BENTON AR-
1006 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR BENTON AND WASHINGTON COUNTIES...
AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIWASSE TO HEALING SPRINGS TO JOHNSON TO
MORROW...MOVING NORTHEAST AT 55 MPH.
THESE STORMS WILL AFFECT A LARGE PART OF THE WARNED AREA.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
3592 9395 3576 9420 3576 9449 3649 9460
3649 9387
TIME...MOT...LOC 0306Z 247DEG 50KT 3649 9426 3630 9424
3617 9414 3583 9442
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:51 PM CDT, 43 minutes earlier.
Area forecast discussion, Oct 17, 8:51 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 851 PM CDT WED OCT 17 2007 .DISCUSSION... MORE COUNTIES REMOVED FROM WATCH. MUMEROUS REPORTS COMING IN VIA MESONET OF 60-80 MPH WINDS WITH THE CONVECTIVE LINE. SEE LSR REPORTS FOR SPECIFICS. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 77 52 78 / 10 20 10 0 FSM 63 83 50 78 / 90 0 10 0 MLC 58 83 48 82 / 70 0 0 0 BVO 57 73 48 78 / 10 20 10 0 FYV 62 74 48 71 / 90 10 10 0 BYV 63 76 49 71 / 90 10 10 0 MKO 59 80 50 78 / 80 10 10 0 MIO 60 72 50 75 / 80 20 10 0 F10 58 80 50 79 / 10 10 10 0 HHW 60 85 51 83 / 60 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Oct 17, 8:44 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 844 PM CDT WED OCT 17 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 PM CDT WED OCT 17 2007 ...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LINE OF OF THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA... WITH MORE SCATTERED STORM COVERAGE FURTHER SOUTH...CONTINUES TO PRODUCE SIGNIFICANT SEVERE WEATHER. CURRENTLY...DANGEROUS WINDS IN EXCESS OF 80 MPH APPEAR LIKELY WITH THE ONGOING STORMS. THIS WILL PRODUCE DAMAGE NEAR EF1 ON THE ENHANCED FUJITA SCALE. IN ADDITION TO THE DAMAGING WINDS...CONDITIONS REMAIN FAVORABLE FOR ISOLATED TORNADIC DEVELOPMENT. LOCATIONS DOWNSTREAM FROM THE ONGOING STORMS SHOULD BE PREPARED FOR SIGNIFICANT SEVERE WEATHER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Oct 17, 8:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND DMG OOLOGAH 36.45N 95.71W
10/17/2007 ROGERS OK EMERGENCY MNGR
6 OR 7 MOBILE HOMES DAMAGED OR DESTROYED. NO INJURIES
REPORTED AT THIS TIME.
0810 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
10/17/2007 M59.00 MPH WASHINGTON OK MESONET
&&
SAALocal storm report, Oct 17, 8:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CHOUTEAU 36.19N 95.34W
10/17/2007 MAYES OK TRAINED SPOTTER
NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED.
&&
JDSLocal storm report, Oct 17, 8:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG CHOUTEAU 36.19N 95.34W
10/17/2007 MAYES OK EMERGENCY MNGR
POWER LINES DOWN AND NUMEROUS TREES DAMAGED
0825 PM TSTM WND DMG 3 S HASKELL 35.78N 95.67W
10/17/2007 MUSKOGEE OK EMERGENCY MNGR
NUMEROUS TREES DAMAGED AND MUCH DEBRIS
0825 PM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
10/17/2007 M76.00 MPH MUSKOGEE OK MESONET
0830 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
10/17/2007 M74.00 MPH CRAIG OK MESONET
0830 PM TSTM WND GST 4 WNW EUFAULA 35.31N 95.65W
10/17/2007 M65.00 MPH MCINTOSH OK MESONET
0830 PM TSTM WND GST STIDHAM 35.37N 95.70W
10/17/2007 E70.00 MPH MCINTOSH OK TRAINED SPOTTER
0835 PM TSTM WND GST 2 S PORTER 35.84N 95.52W
10/17/2007 M62.00 MPH WAGONER OK MESONET
0836 PM TSTM WND GST EUFAULA 35.29N 95.58W
10/17/2007 E70.00 MPH MCINTOSH OK EMERGENCY MNGR
AT EMERGENCY MANAGEMENT OFFICE
&&
SAALocal storm report, Oct 17, 9:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG PRYOR 36.31N 95.32W
10/17/2007 MAYES OK TRAINED SPOTTER
POWER LINES DOWN IN PRYOR. SEMI BLOWN OVER ON HIGHWAY 69
IN PRYOR.
0855 PM TSTM WND DMG 3 E COWETA 35.95N 95.60W
10/17/2007 WAGONER OK TRAINED SPOTTER
SEMI BLOWN OVER ON MUSKOGEE TURNPIKE AT TOLL GATE.
0855 PM TSTM WND DMG 10 WNW MUSKOGEE 35.80N 95.53W
10/17/2007 WAGONER OK TRAINED SPOTTER
SEMI BLOWN OVER ON MUSKOGEE TURNPIKE AT MM 21.
&&
JDSLocal storm report, Oct 17, 9:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG OOLOGAH 36.45N 95.71W
10/17/2007 ROGERS OK EMERGENCY MNGR
15 TO 20 MOBILE HOMES DAMAGED...2 DESTROYED. NO INJURIES
REPORTED AT THIS TIME.
0848 PM TSTM WND DMG DISNEY 36.48N 95.01W
10/17/2007 DELAWARE OK LAW ENFORCEMENT
TREES BLOWN DOWN
0905 PM TSTM WND GST PEGGS 36.08N 95.10W
10/17/2007 M70.00 MPH CHEROKEE OK EMERGENCY MNGR
INSTRUMENT ONLY ABLE TO MEASURE UP TO 70 MPH.
&&
SAALocal storm report, Oct 17, 9:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 5 NNE PEORIA 36.98N 94.64W
10/17/2007 E60.00 MPH OTTAWA OK AMATEUR RADIO
NEAR MISSOURI STATE LINE AND I-44
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:11 PM CDT | Special Weather Statement | TSA | Franklin | 49 min |
| Oct 17, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
| Oct 17, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 54 min |
| Oct 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Oct 17, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 75 min |
| Oct 17, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 46 min |
| Oct 17, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 44 min |
| Oct 17, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 66 min |
| Oct 17, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.